Health knowledge made personal
Join this community!
› Share page:

What causes swelling in my ankels and legs?


Posted by fjohnmj

I have type II diabetics I'm on metformin, Furosemide,Losartan, Glipizide and Lipitor can the combination of these medications cause the swelling, what can I do to help the swelling go down?
 
Answers (1)
Sort by: Newest first | Oldest first

The medicines that you've listed don't usually cause swelling in the ankles & legs.  In fact, furosemide, sold as Lasix, is supposed to help you get rid of excess fluid/swelling.  

 

Heart failure, kidney failure, and/or liver failure can lead to swelling in your ankles & legs.  So can venous insufficiency, eg damaged blood vessels, typically from blood clots.  Gravity can do this in just about anyone who stands on his/her feet all day long.  Of course, trauma can cause swelling.  So can infections.  Acute blood clots can do so (as well as lead to long-term swelling).  Consuming too much salt might aggravate the issue.

 

Best to chat w/your family physician and express your concerns.  Good luck! 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: